MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DEXH
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Stroke/CVA (1770); Dehydration (1807); Electric Shock (2554); Syncope/Fainting (4411)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a patient experienced electrical shock from heated tubing while using a dreamstation auto cpap device.The patient alleges he switched back to the normal tubing days later and passed out and was in the hospital for 8 hours.The doctors couldn't tell him what had taken place; however, the patient claim he had a stroke.The patient also alleges dehydration during the therapy, the humidifier setting was on level 5, the mask test showed 100% and ahi value was less than 5.The device was returned to the manufacturer's product investigation laboratory (pil) for investigation.The device was applied power and verified airflow.While verifying airflow pil observed that the pressure reading was low likely due to the humidifier lid seal and dry box seal missing from the humidifier.Using a known good, heated tube pil verified that the tube functioned properly and did not observe any type of shock.During the investigation, pil observed the humidifier lid seal, and the dry box seal was not returned with the humidifier.A dust like contamination on the top enclosure, bottom enclosure, bottom enclosure of the humidifier, bottom panel, back panel, blower motor, and the blower motor seal.An unknown contamination on the front panel, bottom enclosure, dry box, bottom panel and the rear panel.Hair-like fibers on the bottom enclosure, bottom enclosure of the humidifier, dry box and the bottom panel.Pil observed evidence of liquid ingress to the bottom enclosure, heater plate, and the humidifier flip lid with an unknown white dust like contamination consistent with mineral deposits on the blower motor, blower motor seal, and the blower box.The manufacturer was unable to directly address the symptoms and was not able to confirm the complaint of electrical shock from heated tubing.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report was submitted incorrectly and is a duplicate.Additionally, this report pertains to the humidifier device, while the base device was accurately filed under mdr 2518422-2025-048881.

Brand Name
DREAMSTATION AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key23653085
Report Number2518422-2025-112117
Device Sequence Number11987830
Product Code BZD
UDI-Device Identifier00606959024113
UDI-Public(01)00606959024113
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDEXH
Device Catalogue NumberDEXH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown